Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 24, 2019, 5:34 AM EST for 4 counties in Florida. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 24, 2019, 5:34 AM EST (10:34 UTC)
- Expired
- Jan 24, 2019, 6:00 AM EST
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 5:40 AM EST | TSTM WND DMG | 4 Nw Mascotte, FL | LAKE COUNTY SHERIFFS OFFICE REPORTS POWERLINES AND TREES DOWN ON THE ROAD AT THE INTERSECTION OF HONEYCUT ROAD AND TUSCANOOGA ROAD IN MASCOTTE. |
| Jan 24, 5:40 AM EST | TSTM WND DMG | 4 Nw Mascotte, FL | UPDATE- LAKE COUNTY SHERIFFS OFFICE REPORTS POWERLINES AND TREES DOWN ON THE ROAD AT THE INTERSECTION OF HONEYCUT ROAD AND TUSCANOOGA ROAD IN MASCOTTE. ADDITIONAL REPORT RELAYED THROUGH FL EM OF STRUCTURAL DAMAGE TO A HOME ON 1800TH BLOCK OF TUSCANOOGA ROAD, A |
| Jan 24, 5:43 AM EST | TSTM WND GST 39 | Leesburg Airport, FL | ASOS AT LEESBURG AIRPORT MEASURED A PEAK WIND GUST OF 34 KNOTS OR 39 MPH FROM THE WEST. |
| Jan 24, 5:50 AM EST | TSTM WND GST 44 | Leesburg Airport, FL | ASOS AT LEESBURG AIRPORT MEASURED PEAK WIND GUST OF 38 KNOTS OR 44 MPH FROM THE WEST-SOUTHWEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
130
WUUS52 KMLB 241034
SVRMLB
FLC069-095-117-127-241100-
/O.NEW.KMLB.SV.W.0001.190124T1034Z-190124T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
534 AM EST THU JAN 24 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Seminole County in east central Florida...
Lake County in east central Florida...
Western Orange County in east central Florida...
West central Volusia County in east central Florida...
* Until 600 AM EST.
* At 533 AM EST, severe thunderstorms were located along a line
extending from near Altoona to Fruitland Park to near Mascotte to
9 miles east of Dade City, moving east-northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2919 8164 2920 8134 2881 8132 2836 8157
2835 8174 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1033Z 246DEG 55KT 2883 8196 2858 8193 2837 8204
HAIL...<.75IN
WIND...60MPH
$$
Cristaldi1 follow-up statement
130
WWUS52 KMLB 241100
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
600 AM EST THU JAN 24 2019
FLC069-095-117-127-241107-
/O.EXP.KMLB.SV.W.0001.000000T0000Z-190124T1100Z/
Seminole FL-Lake FL-Orange FL-Volusia FL-
600 AM EST THU JAN 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SEMINOLE...
LAKE...WESTERN ORANGE AND WEST CENTRAL VOLUSIA COUNTIES WILL EXPIRE
AT 600 AM EST...
The line of storms which prompted the warning has thus far been
producing wind gusts below 58 MPH, and does not appear to pose an
immediate threat to life or property at this time. Therefore, the
warning will be allowed to expire.
However, a Significant Weather Advisory will continue for much of
this area until 615 AM for gusty winds to around 50 MPH and heavy
rain with these thunderstorms. This Advisory will likely need to be
extended farther southeast before sunrise.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2919 8164 2920 8134 2881 8132 2836 8157
2835 8174 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1057Z 246DEG 55KT 2898 8159 2873 8156 2852 8167
$$
CristaldiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 4:20 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 24, 4:20 AM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
420 AM EST Thu Jan 24 2019
.DISCUSSION...
...MARGINAL RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS EAST
CENTRAL FLORIDA THIS MORNING...
...HAZARDOUS SEA CONDITIONS THROUGH THIS AFTERNOON...
Today-tonight...A cold front extending from the NE U.S. towards
central FL panhandle early this morning will continue to push to the
southeast today. At the same time, an area of high pressure will be
pushed east and away from the peninsula, keeping a tight pressure
gradient over east central FL today. Active weather (showers and
thunderstorms) will reach the northern counties of our forecast area
(ie Lake and Volusia) at around 5 am, although a few showers and
storms could develop ahead of the main line. At the mid and upper
levels, a strong jet will lift north at the morning progresses,
remaining to our north. However, south winds of +50 kts were
observed in the last 3 hours at around 2500-5000 ft in the 915 MHz
profiler winds at the Cape. These storms will be capable of
producing gusty winds of 30 to 40 mph or higher and heavy rain.
By early afternoon, the front will be over the Cape and with showers
and perhaps a few thunderstorms reaching the Treasure Coast. As the
line clears east central FL, weather conditions will improve from
north to south, with temperatures ranging from near 70 for
Orange/Northern Brevard north, while the rest of the forecast area
will be able to rise to the mid to upper 70s. A moderate risk of rip
currents is expected today for the east central FL beaches.
By evening/night, lingering clouds and perhaps a few showers are
possible for the Treasure Coast while the rest of east central FL,
will be clearing with northwest winds decreasing. Cold advection
will then be possible, dropping temps to the low to mid 40s north of
I-4, with mid to upper 40s for the Space and Treasure Coast.
Friday-Sunday...After clearing the SE CWA, the cold front will stall
near the Florida Straits late Friday as its orientation becomes
parallel to the mid level flow. Additional shortwave troughs in both
the northern and southern streams will drop SE into the longer wave
trough over the central-eastern CONUS through this weekend. The two
systems will remain unphased, as the northern trough the lower MS
Valley/Gulf Coast/Deep south, while the southern stream feature
moves across Old Mexico and the southern GOMEX. The lack of phasing
will result in multiple frontal waves sliding eastward along the
stalled boundary and remaining south of ECFL rather than a stronger,
more coherent storm system directly impacting the area. This in turn
will make for a cool, damp stretch of weather. Overrunning high/mid
clouds will become increasingly widespread this weekend, steadily
lowering, and producing increasing coverage of stratiform rainfall,
especially for the southern CWA. Overall QPF doesn't look terribly
high for this event, and the rainfall is needed given the ongoing
lack of significant rainfall for most areas. Max temps will stay
well below normal (U50s far north, 60s to the south), with mins in
the 40s and L50s in a cool, damp and occasionally breezy N-NE flow.
Monday-Thursday...The southern stream trough will cross Florida
early Monday, and move well offshore Monday night, bringing and end
to the high rain chances by sunset Monday. Long wave troughing will
remain anchored over the central and eastern CONUS, however, with
multiple weak impulses coming in behind this feature through much of
next week. Consequently, the weak post frontal "bubble" high Monday
night-Tuesday will only provide brief drying/decrease in clouds.
Clouds will start to spread back into the area starting late Tuesday
afternoon ahead of the next fast moving cold front, which will move
into central Florida late Tuesday night-Wednesday. This front will
be moisture starved as return S-SW flow ahead of is forecast to be
pretty much non-existent. Early indications are this front may get
hung up over south or even central Florida through late week as a
breezy/showery onshore flow develops. Cooler than normal temps will
continue with only Tuesday looking line and chance for much in the
way of limited sun and temps to reach the L70s. While there will be
more clouds than sun much of next week, rain chances from Tuesday
onward look to be fairly low.
&&
.AVIATION...Low cigs and gusty winds will continue this
morning ahead of a cold front. SHRA/TSRA will move into the area,
starting with KLEE and continue to the southeast this morning. Gusts
of 30-40 kts, low visibilities and even brief IFR cigs will
accompany this activity. Conditions should improve after 24/15z from
the NW and clear KVRB-KSUA by mid afternoon.
&&
.MARINE...
Today-tonight...Fresh to strong south to southwest breezes this
morning will turn from the west in the afternoon over the east
central FL waters. Due to the offshore flow, seas near the coast
will remain low but by 18 nm east of the coast, seas will be 7 feet
or higher and near 9 ft along the gulf stream. Winds beyond the 20
nm will be near gale with frequent gale force winds gusts. And a
Gale Warning is in effect for the offshore waters through the
afternoon. As the front moves away, pressure gradient will relax and
winds are expected to drop quickly in the afternoon and early
evening. However, seas will take a bit longer to drop below advisory
criteria until late evening. Boaters should remain in port today as
hazardous seas could get even worse near thunderstorms moving to the
northeast from the coast.
Friday-Monday...Boating conditions will remain less than optimal
through early next week. Post frontal northerly surge will result in
winds/seas briefly flirting with 20KT/7FT over the Gulf Stream early
Friday, with gradual slackening thereafter. A steady, moderate NE to
north breeze will prevail this weekend with seas mainly in the 4-5FT
range. Seas will rebuild Monday as N-NE flow freshens north of the
next frontal wave to our south.
&&
.FIRE WEATHER...RH values will drop to 30-35 percent over much of
the area in post-frontal northerly flow of 10-12KT Friday. Fire wx
sensitivity should be mitigated somewhat by today's rainfall. Beyond
that, no critical wind/RH concerns are expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 43 57 41 / 90 0 0 0
MCO 72 45 60 42 / 90 0 0 0
MLB 76 46 60 43 / 90 10 10 10
VRB 77 48 61 43 / 80 10 10 10
LEE 70 41 59 40 / 90 0 0 0
SFB 72 44 59 41 / 90 0 0 0
ORL 72 44 59 43 / 90 0 0 0
FPR 78 49 62 47 / 80 20 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 10 AM this morning to 7 PM EST this
evening for Flagler Beach to Volusia-Brevard County Line 20-
60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning until 10 AM EST this morning for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Negron
LONG TERM/IMPACT WX...CristaldiHazardous weather outlook, Jan 24, 5:10 AM EST, 24 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 510 AM EST Thu Jan 24 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-250000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 510 AM EST Thu Jan 24 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A line of showers and thunderstorms will reach east central Florida early this morning. These storms will be capable of producing gusty winds of 30 to 40 mph or higher, dangerous cloud to ground lightning strikes and heavy rain as they move generally to the northeast at 45 to 55 mph. Persons in east central Florida should stay informed of the weather expected this morning. Be prepared to move indoors to a place of safety well in advance of storms. Stay tuned to NOAA weather radio, commercial television or radio stations, or your cable or satellite television provider for later statements concerning this potential. .RIP CURRENT IMPACT... A moderate rip current threat is expected today along area beaches. The threat for rip currents will be highest this afternoon due to tidal effects. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Check with beach patrol for local conditions and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorms will approach the coastal waters from the southeast this morning, causing increase in winds and seas near the storms. .WIND AND SEA IMPACT... South to southwest winds 20 to 25 knots with frequent higher gusts of 35 to 40 knots will generate seas of 6 to 8 feet near shore and up to 10 feet offshore. A Small Craft Advisory is in effect for the nearshore waters and a Gale Warning for the offshore waters through the morning. An advisory will replace the warning through the afternoon/early evening as winds come down but seas will take a few extra hours to subside. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Poor to hazardous marine conditions will return on Monday after the passage of a low pressure near the area. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Negron
In the hours before
Special weather statement, Jan 24, 5:17 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
517 AM EST THU JAN 24 2019
FLZ041-044>046-053-141-144-241115-
Northern Lake County FL-Coastal Volusia FL-Osceola FL-Orange FL-
Seminole FL-Inland Volusia FL-Southern Lake County FL-
517 AM EST THU JAN 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...LAKE...ORANGE...
VOLUSIA AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 615 AM EST...
At 514 AM EST, Doppler radar was tracking fast moving showers and
few strong thunderstorms along a line extending from near Lynne in
Marion County to Lady Lake to St. Leo in Pasco County. Movement was
east-northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Port Orange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2943 8107 2909 8089 2812 8145 2814 8146
2814 8152 2826 8156 2826 8166 2835 8166
2835 8196 2896 8195 2896 8166 2928 8164
2932 8168 2940 8142 2926 8142 2927 8115
2941 8116
TIME...MOT...LOC 1014Z 258DEG 56KT 2917 8189 2892 8193 2835 8225
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 5:17 AM EST | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 58 min |
| Jan 24, 6:03 AM EST | Special Marine Warning | MLB | 117 min | |
| Jan 24, 6:15 AM EST | Special Weather Statement | MLB | Orange, Seminole, Volusia | 60 min |
| Jan 24, 7:06 AM EST | Special Weather Statement | MLB | Okeechobee | 39 min |
| Jan 24, 7:11 AM EST | Special Weather Statement | MLB | Brevard, Osceola | 64 min |
| Jan 24, 7:19 AM EST | Tornado Warning | MLB | Indian River, Okeechobee | 26 min |
| Jan 24, 7:32 AM EST | Special Marine Warning | MLB | 118 min | |
| Jan 24, 7:46 AM EST | Tornado Warning | MLB | Brevard, Indian River | 29 min |
| Jan 24, 8:13 AM EST | Special Weather Statement | MLB | Brevard, Indian River | 47 min |
| Jan 24, 8:40 AM EST | Special Marine Warning | MLB | 95 min | |
| Jan 24, 8:43 AM EST | Tornado Warning | MLB | Saint Lucie | 18 min |
| Jan 24, 9:08 AM EST | Special Weather Statement | MLB | Martin, Saint Lucie | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.